British Lung Foundation
35,362 members42,727 posts

Increased mucus and steroid use

Hi

Firstly, want to clarify that I am feeling fine now. However, a few weeks ago I got given a prescription for lyrica for some shoulder pain. The next day I had a lot of clear/yellow mucus . Aside from that I had no temp, my BP and heart rate were fine and I had no SOB. I did struggle to clear the mucus on a few occasions though. I took the lyrica for one more day and then decided to stop. The mucus continued for a couple more days and then cleared up.

About a week later my pain reoccurred and I decided to take the lyrica again. The next day the mucus started again. It then occurred to me that it could be the lyrica causing it and found that bronchitis could be a side effect. I stopped immediately and then after about 3 days the mucus cleared up again.

Given that this cleared up and I feel fine now, it clearly didn’t require antibiotics. But would this have warranted a course of steroids even though it cleared up within a few days and I had no other symptoms usually associated with an exacerbation or infection? The only reason I’m asking this is because I have tested my FEV a few times since then and it seems to have reduced slightly (by about 5% pre bronchilidator, it’s the same after I’ve taken my inhaler) and I’m also less able to go without my Fostair than I was. Previously I could go 24 hours without taking it now I need it sooner. Could this rather self limiting “infection” have caused damage?

The other odd thing is I only ever clear mucus from my right side and never from my left. Does anyone else get that?

Thanks

Sinclair

2 Replies
oldestnewest

Hi, Have you been back to the doctors yet? I think that's what I'd do it may just be that you need a different drug. I've been told that thick mucus can be helped by drinking lots of water which thins it out, try it and see if it helps. x

1 like
Reply

Thank you for your post. It is a thought that my excessive mucus may be caused by one of the drugs I am prescribed! Something to ponder on!

Reply

You may also like...